Help us all out here. What are some of the things that you do to make your Solu-Medrol "journey" a little easier? Whether it is a science-based approach for feeling better during a course of steroids or a little personal ritual that takes away the stress, it could help someone facing treatment. Share your experiences and get some new ideas to try out from people who have "been there" and "done that." Share Your Tip
RN with MS
- wesr a pad for a couple of days. I had to pee every hour. i did the infusion at home but drug company nurse had to come every other day to put a new IV site in as it infiltrated
- —Guest Anita
No major problems here!
- I just finished day 3 of Solu-Medrol IV and have only experienced the "bad aftertaste" for a couple of hours each day and 1 night of heartburn. I feel the best I have in 8 months and am feeling good about everything, overall. Hang in there everyone! I hope you can all find the best treatment for you.
- —Guest Mel B.
Just a quick question
- Back in 1999 I had optic in my right eye do the same thing you. if you would like to know more you can email me email@example.com it did go away but it took a long time. All I could see what black, it was very scary and I still have some problems now. I don't like bright lights it really effects my eye.
NO side effects!
- so as not to scare everyone reading these posts, I've had the Solu-medrol drip twice and felt NOTHING! I had it at nite the first time and slept like a baby. No bad tastes, nothing. Everyone is different, so please don't be scared needlessly :)
- —Guest Crystal
Stay Strong..and Positive no matter what
- I will be 29 in 5 months diagnosed just 2 months before my 21st birthday the start of my 4th year of College. Initially I hated everything the first 1 1/2 were so difficult. I was on solu-medrol treatments every four months. Until I changed Treatment. It really was managing what treatment I would be on for the "rest" of my life. I would sincerely like to say..stay positive.attitude is everything...trust me I KNOW it is so hard to change your thinking..people start to treat you different. its not always visible so you wish people knew but really dont have time to tell the world. I have been in remission for 3 1/2 years until this week. Its not a full Flare.you will learn to tell right away but it does stink w Solu-medrol/Prednisone tapper. Stay positive. Doing research for a healthier you. Dont eat alot of salt, if your fatigued close your eyes/mediate..if the dizzies get to you. Listen to music, talk to a friend, its no joke thats for sure. STAY POSITIVE MY FRIENDS! Others understand
- —Guest CBella
Tip for during IV treatments
- Just finished 5 days of solu-medrol and wanted to share 5 tips that helped a lot: 1) Talk to friends and family-- let them have a "job" during this time when they, too, feel very helpless; 2) Coconut Water! Tastes good and hydrates you a lot- plus it has a ton of Potassium which the Steroids deplete; 3) Take time off of work if you can-- I spent 4 hours a day going to and from the clinic but the rest of the time reading, writing and doing long-ignored errands- felt good! 4) Taking an extra day off after- I'm going to the spa and then date night with my guy before I head back to my routine; 5) Plan some games or reading and lots of treats and comfy things for during the infusion-- it felt less scary and more like some quality relaxation time.
Hope this helps!
- —Guest Bird
I dont think I can take it...
- Taking for servere bronchitis, had two iv's of it now a dose pack. Haven't even finished my first day dosage I've taken 4 of 6 for today and my depression and anxiety is peaking pretty bad. I just started pms too and I'm hypothyroid. I heard magnesium helps, which I take anyways for stress and muscles. But I don't think I can continue this medication I feel really bad and am concerned for myself.
- —Guest jennsawinner
not any more
- I have tried this a number of times. Each time the side effects are worse, the number of days was reduced to 3, but even then I ended up not sleeping for 24 hourse, feeling like I had gone for a jog while lying immobile and taking some time to get over the shock to the system. I was told that it doesn't reduce the long term damage, just brings resolution faster. I may reconsider if I am rendered immobile, but so far my issues have been not quite as drastic.
- —Guest abunny
THE DRUG THWT MADE ME PHYCOTIC
- Never in my wildest dreams did i think anything like this would happen to me. I am allergic to sulfur my doctor gave SOL-MEDROL I.V.PUSH FOR SIX DAYS IN THE HOSPITAL AND A WEEK P.O at home. from larger dose to small.
NOW, I have the shakes,sweats,chest pain,joint pain and drug induced psycosois. I am shaky as i am typing this. i am still coughing and sob. I feel sicker than before. I think I have myself a law suit. I have cursed everyone out for any little thing.I feel totally out of control.
This is a nightmare. Cost me another addmition to the hospital. I am changing doctors asap.What a f up mess.
- —Guest Lois Fontenot
- I am starting Solu-Medrol 5 day treatment today. I have been on Tysabri 4 years but a recent leg problem led to 5 day treatment. I also have chronic Bacterial infections from Tysabri... My doctor knows all about the infections & I'm on supressive therapy for that. Now I'm worried about SM & what new ugliness will rear up!!
- —Guest Jax
Horrible first time
- Last weekend I was told to go to hospital I needed SM treatments, 5 days later and 10 1000,00 unit dosingsa day...NEVER again, horrible. Side effects, hallucinations, low immune got a cold 2 days after treatment
- —Guest tru
hoping for the best
- Diagnosed 3 weeks ago and just finished solu medrol drip...cranberry juice helped immensely... as did proper hydration. Doc forgot to tell me about the taper or the "dropped from the roof" feeling...so luckily I found this site. It's like your on this path by yourself...and I haven't had MD that long...
- —Guest smartipants
- I don't get the full 1g doses. I do half grams. Less side effects & works just as good for me.
- —Guest allhailye
Allergic to Solu-Medrol
- I wondered why I had such a horrible reaction to Solu-Medrol. I discovered I was allergic to sulfur drugs. My doctor confirmed that Solu-Medrol has sulfur in it.
- —Guest Patricia
- I HATE solu medrol!!! I have told my family after the 2nd to last treatment "don't ever EVER let me do this again!" Your tip of driving -- excellent. I got my first speeding ticket in years after a IV infusion of steroids. I was so hot and jittery I had my windows down trying to catch a breeze and do jittery I was pounding on the has pedal. Hot flash + IV port - flushed face and crying did not get me out of that ticket - but a lesson learned! Also it depressed your immune system so you get sick..... With everything. I nicked myself shaving and it turned into a massive skin infection. I have done solu medrol twice in my "MS Career" and state emphatically I will never do solu again. Who know - if the relapse is had enough I may but my mind will scream no no NO. Not fun bit sometimes it's a necessary evil....
- —Guest Carla